Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 83, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 4, 2016, 10:09 PM EDT for Halifax County, Virginia. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2016, 10:09 PM EDT (02:09 UTC)
- Expired
- Jun 4, 2016, 11:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Halifax County, VA
The radar
The Roanoke radar (KFCX), 129 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 10:41 PM EDT | TSTM WND DMG | 3 Wsw South Boston, VA | 911 CALL CENTER REPORTS TREES DOWN ALONG CONFROY DRIVE IN HALIFAX COUNTY, VA. |
| Jun 4, 10:43 PM EDT | TSTM WND DMG | 6 Sse Halifax, VA | 911 CALL CENTER REPORTS A TREE DOWN ALONG BILL TUCK HIGHWAY IN HALIFAX COUNTY, VA. |
| Jun 4, 10:55 PM EDT | TSTM WND DMG | 4 Nw Clover, VA | 911 CALL CENTER REPORTS A TREE DOWN AT THE INTERSECTION OF GREEN VALLEY RD AND MOUNT LAUREL ROAD IN HALIFAX COUNTY, VA. |
| Jun 4, 10:59 PM EDT | TSTM WND DMG | 3 Nnw Clover, VA | 911 CALL CENTER REPORTS TREES DOWN ON POWERLINES NEAR THE 2000 BLOCK OF GREEN VALLEY ROAD IN HALIFAX COUNTY, VA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
698
WUUS51 KRNK 050209
SVRRNK
VAC083-050315-
/O.NEW.KRNK.SV.W.0083.160605T0209Z-160605T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1009 PM EDT SAT JUN 4 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALIFAX COUNTY IN VIRGINIA...
* UNTIL 1115 PM EDT
* AT 1008 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALTAVISTA TO LEASBURG...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
BROOKNEAL...
CLOVER...
AND INGRAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3668 7870 3654 7873 3654 7922 3706 7909
3703 7901 3705 7897 3702 7890 3700 7889
3698 7890 3698 7882 3695 7879 3696 7877
3698 7877 3699 7875 3701 7876 3701 7874
3694 7873 3692 7875 3688 7870 3668 7869
TIME...MOT...LOC 0208Z 249DEG 22KT 3711 7926 3639 7920
HAIL...<.75IN
WIND...60MPH
$$
RAB3 follow-up statements
550
WWUS51 KRNK 050242
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1042 PM EDT SAT JUN 4 2016
VAC083-050315-
/O.CON.KRNK.SV.W.0083.000000T0000Z-160605T0315Z/
HALIFAX VA-
1042 PM EDT SAT JUN 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR HALIFAX COUNTY...
AT 1042 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BROOKNEAL TO ALTON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTH BOSTON...
HALIFAX...
BROOKNEAL...
CLOVER...
AND INGRAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3654 7922 3694 7911 3701 7906 3703 7901
3705 7897 3702 7890 3700 7889 3698 7890
3698 7882 3695 7879 3696 7877 3693 7874
3692 7875 3688 7870 3668 7870
TIME...MOT...LOC 0242Z 254DEG 24KT 3700 7898 3656 7898
HAIL...<.75IN
WIND...60MPH
$$
RAB120
WWUS51 KRNK 050308
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1108 PM EDT SAT JUN 4 2016
VAC083-050315-
/O.CON.KRNK.SV.W.0083.000000T0000Z-160605T0315Z/
HALIFAX VA-
1108 PM EDT SAT JUN 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR EASTERN HALIFAX COUNTY...
AT 1108 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ASPEN TO NEAR VIRGILINA...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLOVER...
AND DRYBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3666 7878 3681 7878 3690 7874 3688 7870
3668 7870
TIME...MOT...LOC 0308Z 249DEG 22KT 3705 7882 3661 7882
HAIL...<.75IN
WIND...60MPH
$$
RAB328
WWUS51 KRNK 050319
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1119 PM EDT SAT JUN 4 2016
VAC083-050326-
/O.EXP.KRNK.SV.W.0083.000000T0000Z-160605T0315Z/
HALIFAX VA-
1119 PM EDT SAT JUN 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HALIFAX
COUNTY HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3666 7878 3681 7878 3690 7874 3688 7870
3668 7870
TIME...MOT...LOC 0314Z 249DEG 22KT 3705 7882 3661 7882
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:59 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 4, 7:59 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
759 PM EDT SAT JUN 4 2016
.SYNOPSIS...
A warm front extend from Michigan into North Carolina and a cold
front trails from Michigan to Texas. The warm front lift north
tonight and Sunday while the cold front moves east. By Monday
morning the cold front will extend from off the New England coast
into the Gulf coast region.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 700 PM EDT Saturday...
The first round of active weather for much of the region
concluded around 600 PM. Now, the next round is progressing into
and through the region from the southwest. The leading edge of
this next round was along a Yadkinville NC to Radford VA to Hinton
WV line. Expect most of the activity to be across southeast West
Virginia and neighboring parts of southwest Virginia through
midnight. Current Flash Flood Watch looks on track based upon
radar trends and expected evolution of the activity.
As of 400 PM EDT Saturday...
Forecast area in a very moist and unstable airmass. MSAS analysis
showed the largest lifted index and CAPE values in the eastern
half of the county warning area as of 19Z/3PM. In general storms
were moving to the northeast around 15 MPH but environment has
enough shear in mid levels that some elements of multicell
clusters were moving southeast. Increasing areal coverage of
thunderstorms is expected through 00Z/8PM with a better chance
through that time of storm mergers and training cells.
Local WRF guidance and last few runs off HRRR showed the potential
for another round of showers and thunderstorms after 02Z/10PM but
not as strong and with limited areal coverage. Have kept
probability of precipitation up for the area ahead of the
approaching cold front.
Warm front was in the far eastern county warning area. Models
again suggest a layer of low clouds and the formation of fog
overnight. Locations that had rain this afternoon will likely have
fog Sunday morning. High amounts of moisture and dew points well
into the 60s will keep low temperatures mild. Highs on Sunday will
depend on the amount of cloud cover in the morning.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
As of 400 PM EDT Saturday...
Models showed good agreement with best probability of
precipitation ahead of the front and with the timing of the front.
Limited showers and thunderstorms are expected along the actual
front that crossed through the area on Sunday night. Surface and
low level winds turn to the west behind the front as the eastern
long wave trof becomes established. Much drier air comes in behind
the front but deeper moisture does not get suppressed very far to
the south. Cooler air comes into the mountains with lower 850 mb
temperatures but does not make much progress past the Blue Ridge.
Multiple short waves embedded in the northwest flow will lead
upslope precipitation. Stated close to MAV guidance for maximum
and minimum temperatures through the period.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 400 PM EDT Saturday...
Behind the secondary cold front, we should see a reinforcing surge
of lower dewpoint air on gusty west/northwest winds. This will
bring a better push of a cooler air mass across the entire county
warning area. High pressure builds overhead on Wednesday and
remains over the area through Friday. WPC keeps the expected
tropical feature coming out of the Gulf of Mexico well south of
the Mid Atlantic region.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 755 PM EDT Saturday...
Showers and thunderstorms will continue to progress across the
region this evening and into the early part of Sunday morning.
Most of these were producing heavy rain, so quick drops then rises of
flight categories to IFR/MVFR are expected upon arrival and
departure of these heavier showers and storms. The area as a
whole is expected to trend to MVFR visibilities for light fog
overnight with patchy IFR/LIFR conditions in some river valleys.
Ceilings will also trend to MVFR conditions, especially after
roughly 6-8Z/4-6am. Expect improvement in flight categories after
sunrise Sunday, with an initial trend towards less precipitation.
However, look for convection to increase during the day with the
approach of a cold front.
EXTENDED DISCUSSION...
As of 150 PM EDT Saturday...
After the front moves east of the area Sunday night...a much
drier airmass will overtake the region. Deeper moisture does not
stray very far south of the forecast area but combined with deep
west to northwest winds...showers should be suppressed to the
south of KDAN. There could be a periods of upslope clouds and
showers across the mountains through Wednesday impacting KLWB and
KBLF the most. Otherwise...conditions appear to be largely VFR.
&&
.HYDROLOGY...
As of 215 PM EDT Saturday...
Flash Flood Watch will be expanded to cover
threat for the rest of the afternoon and into the evening.
Precipitable water values from 12Z were running about 150% of
normal. Models have these values by Sunday ranging from 1.5 to 2.0
inches. Very efficient warm rain process and rates will also raise
the flash flood threat.
Some areas in the watch have seen heavy rainfall the past few
days, so ground conditions are wet and will contribute to
excessive runoff if thunderstorms produce over an inch of rain in
less than an hour.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ007-
009>020-022>024-034-035-045>047-059.
NC...Flash Flood Watch until midnight EDT tonight for NCZ001-002-
018.
WV...Flash Flood Watch until midnight EDT tonight for WVZ042>044-
507-508.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/DS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...AMS/DS/PM
HYDROLOGY...PMHazardous weather outlook, Jun 4, 4:49 PM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 449 PM EDT SAT JUN 4 2016 NCZ001-002-018-VAZ007-009>020-022>024-034-035-WVZ042>044-507-508- 051100- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 449 PM EDT SAT JUN 4 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. VAZ045>047-059-051100- CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE- 449 PM EDT SAT JUN 4 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. AN ISOLATED TORNADO IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. NCZ003>005-019-020-VAZ032-033-043-051100- SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY- 449 PM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. NCZ006-VAZ044-058-051100- CASWELL-PITTSYLVANIA-HALIFAX- 449 PM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. AN ISOLATED TORNADO IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.
In the hours before
Special weather statement, Jun 4, 7:57 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
757 PM EDT SAT JUN 4 2016
NCZ003-020-050100-
YADKIN-SURRY-
757 PM EDT SAT JUN 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL YADKIN AND
SOUTHERN SURRY COUNTIES...
AT 757 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM ROCKFORD TO NEAR SILOAM TO NEAR EAST BEND...AND MOVING
NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ELKIN...
FAIRVIEW...
JONESVILLE...
DOBSON...
AND PILOT MOUNTAIN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3617 8060 3621 8087 3629 8087 3645 8075
3641 8045 3624 8045 3623 8043 3622 8043
3621 8045 3617 8044 3605 8057 3605 8058
TIME...MOT...LOC 2357Z 206DEG 34KT 3628 8065 3625 8056 3619 8055
RABSpecial weather statement, Jun 4, 8:05 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
805 PM EDT SAT JUN 4 2016
VAZ017-032-033-050100-
FLOYD-PATRICK-FRANKLIN-
805 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN
PATRICK...SOUTHWESTERN FRANKLIN AND EAST CENTRAL FLOYD COUNTIES...
AT 805 PM EDT...A STRONG THUNDERSTORM WAS OVER CHARITY...MOVING EAST
AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
SYDNORSVILLE...
FERRUM...
WOOLWINE...
AND CALLAWAY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3674 8024 3684 8034 3712 8004 3686 7979
3682 7994 3683 8000 3680 8001 3679 8007
3678 8009
TIME...MOT...LOC 0005Z 259DEG 14KT 3684 8020
RABSpecial weather statement, Jun 4, 8:21 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
821 PM EDT SAT JUN 4 2016
VAZ018>020-022-023-034-WVZ044-507-508-050130-
CRAIG-BATH-ROANOKE-BOTETOURT-BEDFORD-ALLEGHANY-EASTERN
GREENBRIER-WESTERN GREENBRIER-MONROE-
821 PM EDT SAT JUN 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CRAIG...NORTHERN CITY
OF SALEM...SOUTHWESTERN BATH...NORTHERN ROANOKE...CITY OF
COVINGTON...NORTHWESTERN CITY OF ROANOKE...
BOTETOURT...ALLEGHANY...NORTHWESTERN BEDFORD...GREENBRIER AND
NORTHEASTERN MONROE COUNTIES...
AT 820 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM RAINELLE...TO LEWISBURG...TO JUST NORTH
OF ROANOKE...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS...ALONG WITH FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY
HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
ALLEGHANY...
COVINGTON...
AND CLIFTON FORGE.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS AND ROANOKE
REGIONAL AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3822 8036 3811 8036 3805 8026 3804 8016
3806 8011 3806 7996 3810 7993 3814 7994
3813 7993 3768 7967 3766 7968 3764 7965
3745 7954 3725 8021 3734 8026 3735 8030
3808 8073 3809 8069 3827 8044
TIME...MOT...LOC 0020Z 237DEG 26KT 3774 8031 3731 8014
RABSpecial weather statement, Jun 4, 9:00 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
900 PM EDT SAT JUN 4 2016
VAZ033-043-044-050200-
HENRY-PITTSYLVANIA-FRANKLIN-
900 PM EDT SAT JUN 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PITTSYLVANIA...
SOUTHEASTERN FRANKLIN...HENRY...CITY OF DANVILLE AND
CITY OF MARTINSVILLE COUNTIES...
AT 900 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SONTAG TO NEAR LEATHERWOOD TO NEAR PRICE...AND
MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
MARTINSVILLE...
ALTAVISTA...
HURT...
AND CHATHAM.
THIS INCLUDES THE FOLLOWING LOCATIONS
THE MARTINSVILLE SPEEDWAY...MARTINSVILLE AIRPORT...AND DANVILLE
AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3695 7994 3707 7961 3704 7960 3705 7954
3701 7948 3702 7946 3706 7949 3706 7941
3712 7938 3714 7934 3710 7930 3713 7925
3710 7922 3712 7921 3705 7919 3709 7913
3706 7909 3654 7922 3654 7998
TIME...MOT...LOC 0100Z 253DEG 36KT 3698 7978 3673 7970 3655 7986
RABLocal storm report, Jun 4, 9:40 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
940 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG W MADISON 36.39N 79.98W
06/04/2016 ROCKINGHAM NC TRAINED SPOTTER
MULTIPLE LARGE BRANCHES AND TREES DOWN.
&&
JRUCKMANLocal storm report, Jun 4, 9:42 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
942 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG WALNUT COVE 36.29N 80.14W
06/04/2016 STOKES NC EMERGENCY MNGR
SEVERAL STRUCTURES DAMAGED AND TREES DOWN ALONG ROSEBUD
ROAD FROM HIGHWAY 8 TOWARD WALNUT GROVE
&&
EVENT NUMBER RNK1601646
PCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:05 PM EDT | Special Weather Statement | RNK | Franklin | 55 min |
| Jun 4, 8:21 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, Craig, Roanoke, City of Covington | 69 min |
| Jun 4, 9:00 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville, City of Martinsville | 60 min |
| Jun 4, 9:29 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Rockbridge | 61 min |
| Jun 4, 9:33 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 57 min |
| Jun 4, 10:02 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, City of Lynchburg | 58 min |
| Jun 4, 10:08 PM EDT | Areal Flood Advisory | RNK | Amherst | 4 hr |
| Jun 4, 11:24 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 66 min |
| Jun 5, 2:53 PM EDT | Special Weather Statement | RNK | City of Martinsville | 37 min |
| Jun 5, 3:20 PM EDT | Special Weather Statement | RNK | Pittsylvania | 25 min |
| Jun 5, 3:27 PM EDT | Special Weather Statement | RNK | Patrick | 33 min |
| Jun 5, 3:31 PM EDT | Special Weather Statement | RNK | Bath | 29 min |
| Jun 5, 3:37 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 23 min |
| Jun 5, 4:07 PM EDT | Special Weather Statement | RNK | Patrick | 23 min |
| Jun 5, 4:13 PM EDT | Special Weather Statement | RNK | Pittsylvania | 32 min |
| Jun 5, 4:15 PM EDT | Special Weather Statement | RNK | Buckingham | 30 min |
| Jun 5, 4:23 PM EDT | Special Weather Statement | RNK | Pittsylvania | 52 min |
| Jun 5, 4:33 PM EDT | Special Weather Statement | RNK | Nelson | 57 min |
| Jun 5, 5:01 PM EDT | Special Weather Statement | RNK | Halifax | 59 min |
| Jun 5, 5:22 PM EDT | Special Weather Statement | RNK | Charlotte | 53 min |
| Jun 5, 6:08 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 32 min |
| Jun 5, 6:37 PM EDT | Special Weather Statement | RNK | Halifax | 53 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.